Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 170, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 6, 2012, 4:28 PM CDT for Collin County, Texas. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2012, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 6, 2012, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 108 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:30 PM CDT | TSTM WND DMG | Allen, TX | SEVERAL FENCES AND MEDIUM TREES DOWN IN VICINITY OF MALONE AND BETHANY |
| Jun 6, 4:35 PM CDT | TSTM WND GST 60 | 6 Wnw Mckinney, TX | HIGH WINDS REPORTED NEAR MCKINNEY |
| Jun 6, 4:40 PM CDT | HAIL 0.75 | Wylie, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1946 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748
WUUS54 KFWD 062128
SVRFWD
TXC085-062215-
/O.NEW.KFWD.SV.W.0170.120606T2128Z-120606T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT WED JUN 6 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHEAST OF PLANO...MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PARKER AROUND 435 PM...
PLANO AND LUCAS AROUND 445 PM...
FARMERSVILLE AROUND 450 PM...
ALLEN AROUND 455 PM...
FAIRVIEW AROUND 500 PM...
LOWRY CROSSING AND PRINCETON AROUND 505 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3340 9639 3334 9638 3335 9630 3298 9630
3299 9685 3340 9684
TIME...MOT...LOC 2128Z 164DEG 13KT 3301 9670
$$
82/JLD2 follow-up statements
685
WWUS54 KFWD 062143
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
443 PM CDT WED JUN 6 2012
TXC085-062215-
/O.CON.KFWD.SV.W.0170.000000T0000Z-120606T2215Z/
COLLIN TX-
443 PM CDT WED JUN 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR COLLIN COUNTY...
AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FAIRVIEW...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW HOPE...LOWRY CROSSING...PRINCETON AND CELINA AROUND 450 PM
CDT...
FARMERSVILLE AROUND 455 PM CDT...
MELISSA AND WESTON AROUND 500 PM CDT...
ANNA AROUND 505 PM CDT...
WESTMINSTER AND BLUE RIDGE AROUND 510 PM CDT...
LAT...LON 3340 9639 3334 9638 3335 9630 3298 9630
3299 9685 3340 9684
TIME...MOT...LOC 2143Z 210DEG 31KT 3316 9664
$$031
WWUS54 KFWD 062214
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT WED JUN 6 2012
TXC085-062224-
/O.EXP.KFWD.SV.W.0170.000000T0000Z-120606T2215Z/
COLLIN TX-
514 PM CDT WED JUN 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR COLLIN COUNTY EXPIRES AT 515
PM CDT...
AT 514 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3340 9639 3334 9638 3335 9630 3298 9630
3299 9685 3340 9684
TIME...MOT...LOC 2214Z 210DEG 31KT 3339 9648
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:07 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 6, 4:07 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 407 PM CDT WED JUN 6 2012 .DISCUSSION... OUTFLOW BOUNDARY HELPED INITIATE A LINE OF STRONG TO SEVERE CONVECTION THAT HAS NOW REACHED THE I-35 CORRIDOR FROM DALLAS/FORT WORTH TO GAINESVILLE. WITH AN UNSTABLE AND UNCAPPED ENVIRONMENT...ADDITIONAL CELLS HAVE DEVELOPED ELSEWHERE. OUTFLOW IS THE DRIVING FORCE FOR SUSTAINING UPDRAFTS...AND WITH NEGLIGIBLE SHEAR (MID-LEVEL WINDS ARE NEAR 10KTS)...THE CONVECTION IS EXPECTED TO WANE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. A LULL WILL FOLLOW THIS EVENING BEFORE ADDITIONAL DEVELOPMENT OCCURS AROUND MIDNIGHT. THE CENTER OF THE MID-LEVEL LOW IS NEAR THE SOUTHWESTERN CORNER OF OKLAHOMA AND WILL HAVE A TENDENCY TO MOVE TOWARD THE ONGOING CONVECTION OVER NORTH TEXAS. THIS DRIFT SOUTHEASTWARD WOULD PUT NOCTURNAL CORE RAINS NEAR THE NORTHWEST EDGE OF THE CWA AROUND MIDNIGHT. THE HEAVY RAIN WOULD THEN MOVE EAST-SOUTHEAST... IMPACTING AREAS MAINLY NORTH OF I-20 AND WEST OF I-35 THURSDAY MORNING. A RELATIVE LULL WILL FOLLOW BEFORE ADDITIONAL DEVELOPMENT OCCURS THURSDAY AFTERNOON. EXPECT THE CONVECTIVE MODE AT THAT TIME TO BE CLUSTERS OF HEAVY RAIN...WITH MINIMAL SEVERE THREAT. STILL UNCERTAINTY ABOUT THE PRECISE TRACK OF THE LOW...WHICH WILL BE DEPENDENT ON THE EVOLUTION OF FUTURE CONVECTIVE EVENTS. REGARDLESS...THE FEATURE MAY BE CENTERED OVER THE CWA THURSDAY NIGHT...ALLOWING FOR ADDITIONAL HEAVY RAIN. THE LOW SHOULD BEGIN EXITING TOWARD THE SOUTHEAST LATE FRIDAY...OPENING THE DOOR FOR VERY WARM AND HUMID WEATHER TO RETURN THIS WEEKEND. .CLIMATE... WACO REGIONAL AIRPORT REACHED 100 DEGREES FOR THE FIRST TIME THIS YEAR. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 82 69 87 72 / 70 60 50 30 10 WACO, TX 73 85 69 87 70 / 50 30 40 30 10 PARIS, TX 66 84 65 88 68 / 40 40 30 20 10 DENTON, TX 69 81 67 86 68 / 70 60 50 30 10 MCKINNEY, TX 68 82 66 87 67 / 70 60 50 30 10 DALLAS, TX 71 82 69 87 72 / 70 50 50 30 10 TERRELL, TX 68 83 67 87 69 / 70 50 40 30 10 CORSICANA, TX 70 84 69 87 70 / 60 30 40 30 10 TEMPLE, TX 71 86 70 88 70 / 40 30 40 30 10 MINERAL WELLS, TX 69 81 67 87 68 / 70 60 50 30 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/25
Hazardous weather outlook, Jun 6, 3:50 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT WED JUN 6 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 350 PM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS ALL OF NORTH TEXAS WITH STORMS MOST LIKELY NORTH OF INTERSTATE 20. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS ALL OF NORTH TEXAS THURSDAY THROUGH FRIDAY AFTERNOON. A FEW SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE A THREAT FOR HEAVY RAINFALL. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING... ESPECIALLY NORTH OF INTERSTATE 20.
In the hours before
Special weather statement, Jun 6, 3:18 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CDT WED JUN 6 2012
TXZ118-119-062115-
DALLAS TX-TARRANT TX-
318 PM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
DALLAS COUNTY
TARRANT COUNTY
AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
GUSTY OUTFLOW WINDS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF
FLOWER MOUND TO ARLINGTON TO 3 MILES EAST OF BURLESON...MOVING EAST
AT 25 MPH. THESE STRONG WINDS ARE OCCURRING ABOUT 30 MINUTES BEFORE
THE ONSET OF RAIN AND THUNDER.
CITIES IN THE PATH OF THESE STORMS INCLUDE ADDISON...ARLINGTON...
AZLE...BALCH SPRINGS...BEDFORD...BENBROOK...BLUE MOUND...
CARROLLTON...CEDAR HILL...COCKRELL HILL...COLLEYVILLE...COPPELL...
CROWLEY...DALLAS...DALWORTHINGTON GARDENS...DESOTO...DUNCANVILLE...
EAGLE MOUNTAIN...EDGECLIFF...EULESS...EVERMAN...FARMERS BRANCH...
FOREST HILL...FORT WORTH...GARLAND...GLENN HEIGHTS...GRAND PRAIRIE...
GRAPEVINE...HALTOM CITY...HASLET...HIGHLAND PARK...HURST...
HUTCHINS...IRVING...KELLER...KENNEDALE...LAKE WORTH...LAKESIDE...
LANCASTER...MANSFIELD...MESQUITE...NORTH RICHLAND HILLS...PANTEGO...
PECAN ACRES...PELICAN BAY...RENDON...RICHARDSON...RICHLAND HILLS...
RIVER OAKS...ROWLETT...SACHSE...SAGINAW...SANSOM PARK...SEAGOVILLE...
SOUTHLAKE...SUNNYVALE...UNIVERSITY PARK...WATAUGA...WESTWORTH...WHITE
SETTLEMENT...WILMER AND CEDAR HILL STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3298 9652 3255 9652 3255 9755 3300 9755
TIME...MOT...LOC 2017Z 260DEG 20KT 3300 9705 3270 9707
3255 9725
82/JLDLocal storm report, Jun 6, 3:21 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT WED JUN 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 1 NW HIGHLAND VILLAGE 33.10N 97.07W
06/06/2012 E1.00 INCH DENTON TX TRAINED SPOTTERLocal storm report, Jun 6, 4:04 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CDT WED JUN 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 1 N ROCKWALL 32.94N 96.45W
06/06/2012 E1.00 INCH ROCKWALL TX EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED NEAR SH 66 AND FM 205Local storm report, Jun 6, 4:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT WED JUN 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 2 NW FRISCO 33.17N 96.85W
06/06/2012 E2.00 INCH DENTON TX AMATEUR RADIO
REPORTED NEAR DALLAS NORTH TOLLWAY AND ELDORADO PKWY 2
NW FRISCOSpecial weather statement, Jun 6, 4:25 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT WED JUN 6 2012
TXZ118-133-062200-
JOHNSON TX-TARRANT TX-
425 PM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN JOHNSON COUNTY
SOUTHEASTERN TARRANT COUNTY
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF FORT
WORTH TO 3 MILES EAST OF KEENE...MOVING EAST AT 15 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALVARADO...ARLINGTON...
BURLESON...CROWLEY...DALWORTHINGTON GARDENS...EDGECLIFF...EVERMAN...
FOREST HILL...FORT WORTH...HALTOM CITY...KEENE...KENNEDALE...
MANSFIELD...PANTEGO...RENDON...RICHLAND HILLS AND VENUS.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3283 9704 3255 9704 3254 9708 3229 9709
3229 9737 3283 9738
TIME...MOT...LOC 2125Z 270DEG 14KT 3274 9727 3238 9727Local storm report, Jun 6, 4:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT WED JUN 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 7 SW FORT WORTH 32.68N 97.43W
06/06/2012 TARRANT TX PUBLIC
4 INCH DIAMETER TREE LIMBS DOWNED DUE TO ESTIMATED 60+
MPH WINDS ON OAKMONT BLVDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:00 PM CDT | Special Weather Statement | FWD | Wise | 30 min |
| Jun 6, 1:18 PM CDT | Special Weather Statement | FWD | Montague | 27 min |
| Jun 6, 1:34 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 41 min |
| Jun 6, 1:39 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 66 min |
| Jun 6, 2:04 PM CDT | Special Weather Statement | FWD | Parker | 26 min |
| Jun 6, 2:10 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 50 min |
| Jun 6, 2:15 PM CDT | Special Weather Statement | FWD | Cooke | 30 min |
| Jun 6, 2:19 PM CDT | Special Weather Statement | FWD | Tarrant | 26 min |
| Jun 6, 2:42 PM CDT | Special Weather Statement | FWD | Cooke, Denton | 33 min |
| Jun 6, 2:49 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 26 min |
| Jun 6, 2:51 PM CDT | Special Weather Statement | FWD | Parker | 24 min |
| Jun 6, 3:14 PM CDT | Special Weather Statement | FWD | Cooke, Denton | 61 min |
| Jun 6, 3:18 PM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 57 min |
| Jun 6, 3:29 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 46 min |
| Jun 6, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 46 min |
| Jun 6, 3:56 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 34 min |
| Jun 6, 4:25 PM CDT | Special Weather Statement | FWD | Johnson, Tarrant | 35 min |
| Jun 6, 4:33 PM CDT | Special Weather Statement | FWD | Anderson | 27 min |
| Jun 6, 4:35 PM CDT | Special Weather Statement | FWD | Grayson | 25 min |
| Jun 6, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 46 min |
| Jun 6, 4:45 PM CDT | Special Weather Statement | FWD | Johnson | 30 min |
| Jun 6, 4:54 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas | 2 hr |
| Jun 6, 5:01 PM CDT | Special Weather Statement | FWD | Rockwall | 29 min |
| Jun 6, 5:07 PM CDT | Special Weather Statement | FWD | Bosque, Johnson | 23 min |
| Jun 6, 5:18 PM CDT | Special Weather Statement | FWD | Fannin | 27 min |
| Jun 6, 5:29 PM CDT | Special Weather Statement | FWD | Bosque, Johnson | 31 min |
| Jun 6, 5:34 PM CDT | Special Weather Statement | FWD | Henderson | 26 min |
| Jun 6, 5:50 PM CDT | Special Weather Statement | FWD | Anderson | 25 min |
| Jun 6, 6:01 PM CDT | Special Weather Statement | FWD | Hunt | 29 min |
| Jun 6, 6:04 PM CDT | Special Weather Statement | FWD | Henderson | 26 min |
| Jun 6, 6:27 PM CDT | Special Weather Statement | FWD | Bosque | 33 min |
| Jun 6, 6:44 PM CDT | River Flood Warning | FWD | Dallas | 6 hr |
| Jun 6, 6:46 PM CDT | Special Weather Statement | FWD | Navarro | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.